Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 15, 2024, 1:44 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Oct 16, 2024, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 1:44 PM PDT (20:44 UTC)
- In effect from
- Oct 16, 2024, 11:00 AM PDT
- Expired
- Oct 16, 2024, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3741 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS85 KVEF 152044 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 144 PM PDT Tue Oct 15 2024 ...RED FLAG WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... NVZ461-462-465-161000- /O.UPG.KVEF.FW.A.0005.241016T1800Z-241017T0300Z/ /O.NEW.KVEF.FW.W.0009.241016T1800Z-241017T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 144 PM PDT Tue Oct 15 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR SOUTHEAST NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * TIMING...11 am to 8 pm PDT Wednesday. * WIND...Sustained south to southwest wind 15 to 25 mph with gusts approaching 40 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
219 WWUS85 KVEF 160955 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 255 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... NVZ461-462-465-170000- /O.CON.KVEF.FW.W.0009.241016T1800Z-241017T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 255 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR SOUTHEAST NEVADA... * TIMING...11 am to 8 pm PDT Wednesday. * WIND...Sustained south to southwest wind 15 to 25 mph with gusts approaching 40 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS85 KVEF 161006 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 306 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... NVZ461-462-465-170000- /O.CON.KVEF.FW.W.0009.241016T1800Z-241017T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 306 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR SOUTHEAST NEVADA... * TIMING...11 am to 8 pm PDT today. * WIND...Sustained south to southwest wind 15 to 25 mph with gusts approaching 40 mph. * HUMIDITY...Falling to 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
311 WWUS85 KVEF 170010 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 510 PM PDT Wed Oct 16 2024 NVZ461-462-465-170300- /O.CON.KVEF.FW.W.0009.000000T0000Z-241017T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 510 PM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SOUTHEAST NEVADA... * TIMING...until 8 pm PDT this evening. * WIND...Sustained south to southwest wind 20 to 25 mph with gusts approaching 40 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
655 WWUS85 KVEF 170300 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 800 PM PDT Wed Oct 16 2024 NVZ461-462-465-170400- /O.EXP.KVEF.FW.W.0009.000000T0000Z-241017T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 800 PM PDT Wed Oct 16 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEAST NEVADA... Winds will continue to decrease overnight and relative humidty will recover to between 50 and 75 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 15, 12:50 PM PDT, 54 minutes earlier.
Area forecast discussion, Oct 15, 12:50 PM PDT, 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1250 PM PDT Tue Oct 15 2024 .SYNOPSIS...Dry, windy and mild conditions continue through Thursday. Drastic changes occur Friday with significantly colder temperatures along with strong north winds. In addition, there will be chance of rain and snow showers for southeast Nevada and northwest Arizona. Conditions will gradually start to improve Sunday through Tuesday. && .DISCUSSION...Through next Tuesday. The weak upper low which had been over the Great Basin the past few days is now over northern Arizona this afternoon. There may be a few light showers or thunderstorms around the Grand Canyon this afternoon, otherwise only expecting some cloudiness over Mohave County. Stronger trough coming into the west on Wednesday/Thursday will kick the weak low out of Arizona. For our area temperatures will stay on the warmer side, but south to southwest winds will start to increase Wednesday, and become even stronger Thursday. Ensemble simulations very similar to yesterday showing an anomalously, deep closed low off over the Great Basin Friday. The GEFS H5 mean height of 552 dm is -2 to -3 standard deviations below normal for mid-October. The associated cold front will blast south through the southern Great Basin and Mojave Desert ushering in much colder temperatures, 10-20 degrees colder than Thursday. Additionally, gusty and blustery north winds will be occurring with current guidance suggesting widespread gusts of 40-55 mph. Probably a good time to secure loose outdoor items, especially those Halloween decorations. Past few days models have been quite consistent indicating the higher chances for precipitation will be across southeast Nevada and northwest Arizona Thursday night/Friday, with lower PoPs linger through Saturday. Drilling deeper into the data, higher QPF values are set to occur over northern/eastern Lincoln County and northern Mohave Counties. QPF amounts do tail off quickly as one moves south into Clark and southern Mohave Counties, which is even suggested by the 75th and 90th percentiles. The precipitation type will change over to snow in Lincoln County/Clark County mountains Friday with snow levels lowering to 5000'-5500', and 6000'-6500' in northern Mohave County. Most probable snow accumulation outcome continues to show upwards of 3" on the Wilson Creek Range and White Rock Mountains of northeast Lincoln County, with an 1" or less for Pioche and the Highway 93 corridor north to White Pine County. Freeze product for the first freeze of the season for northern Owens Valley and Lincoln County looking more likely Friday night/Saturday morning as latest forecast lows for Thursday night/Friday morning are now several degrees above freezing. Conditions will gradually moderate Sunday-Tuesday as the closed low over Arizona slowly fills and begins to shift east. && .AVIATION...Light winds of less than 8 knots will continue into Wednesday morning. Winds will be mainly easterly (050-090) through the afternoon before turning to the typical southwest-to-west direction overnight. Winds will start to increase tomorrow afternoon as a trough of low pressure begins to impact the region. The current forecast has winds becoming 140 to 160 degrees by 21Z. and then turning to the southwest after 00Z. However, this turn from east to southwest will likely be a gradual transition, with winds initially starting from 070 to 100 during the early afternoon. Speeds will also increase by late afternoon, with gusts to 20 knots expected after 21Z. VFR conditions will persist through tomorrow evening, although mid and high clouds will begin to increase after 21Z on Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Overall, light winds of less than 10 knots following typical diurnal trends will continue across the region through Wednesday morning. However, by tomorrow afternoon, an approaching trough will cause winds to gradually turn to the southwest and increase, with gusts to 20 knots likely at most TAF sites after 20Z. KBIH will be the exception to this, with the gusty winds likely holding off until after 00Z on Thursday. VFR conditions will persist through tomorrow evening, although mid and high clouds will begin to increase northwest to southeast after 18Z on Wednesday. && .FIRE WEATHER...South-southwest wind 15-25 mph with gusts 35-40 mph across the area tomorrow, which will combine with dry conditions and cured vegetation to create critical fire behavior in southern Nevada. Afternoon relative humidity values will range from 10 to 20% with overnight recoveries exceeding 45%. As such, Fire Weather Watch has been upgraded to a Red Flag Warning from 11am to 8pm PDT. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Pierce AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.